MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804300-28
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified, heavily tortuous right coronary artery.The 3.0x28mm xience skypoint stent delivery system (sds) failed to cross due to anatomy and the stent was observed to become flared.A 3.0x23mm xience skypoint sds was attempted to be advanced; however, failed to cross due to anatomy and was removed.The stent was observed to flared.Therefore, a 3.0x15mm xience skypoint stent was advanced and implanted in the distal lesion; however, the stent moved from the lesion site and was removed from the anatomy with a balloon.A new unspecified stent was implanted successfully.A 3.0x18mm xience skypoint stent delivery system was attempted to be advanced to treat the proximal portion of the lesion; however, failed to cross due to anatomy and the stent became flared.Therefore, a new 3.0x28mm xience skypoint was attempted to be advanced; however, failed to cross due to anatomy and the stent dislodged.The stent traveled to the aorta of the patient.A snare was used to remove the stent and the lesion was left untreated.There was no adverse patient sequela and clinically significant delay was noted.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stent dislodgement was confirmed.The reported failure to advance could not be evaluated as the exact anatomical conditions encountered by the device used during the procedure could not be replicated in the test laboratory.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided and analysis of the returned device, a definitive cause for the reported difficulties could not be determined; however, the subsequent unexpected medical intervention and delay to treatment/therapy appear to be related to the operational context of the procedure.Stent dislodgement may be attributed to several factors including, but not limited to, positive pressure during preparation, forced sheath removal, handling of the stent during preparation, and interaction with patent anatomy or accessory devices.Factors that could contribute to failure to advance include, but are not limited to, patient anatomical morphology, patient disease state, pre-dilatation strategy, device placement technique, interaction with previously placed stents or accessory devices.In this case, it is possible that the device may have interacted with the moderately calcified, heavily tortuous lesion during advancement, causing the reported failure to advance.Further interaction with the challenging anatomy may have contributed to the reported stent dislodgement; however, this cannot be confirmed.It was reported the stent traveled to the aorta of the patient.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23202925
Report Number2024168-2025-10695
Device Sequence Number21347509
Product Code NIQ
UDI-Device Identifier08717648233265
UDI-Public(01)08717648233265(17)280512(10)5052041
Combination Product (Y/N)Y
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1804300-28
Device Catalogue Number1804300-28
Device Lot Number5052041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2025
Supplement Date Received by Manufacturer10/03/2025
Initial Report FDA Received Date10/02/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown